Arrhythmia, coreg

Posted by hartman7635 @hartman7635, Mar 18, 2019

Hello all, I began taking coreg on the advice of my doctor. He prescribed it for high blood pressure. After a few weeks I began noticing arrhythmia, very low bp, pounding heart, and pain. I have been taking this medication for a month and I want to ween myself off of it, does anyone know the safest way to do this?

What does the Dr say about your arrythmias and other symptoms. I was on Carvedilol for many years to prevent Arrhythmias so i don't see them causing them. I would suggest a Cardiologist to evaluate your symptoms.

REPLY

The doctor says that the side effects may be caused by the medication, arrhythmia, low bp, shortness of breath are a rare side effect of the medication. I asked to be taken off the medication but he wants to wait and run more tests. I usually follow the advice of the doctor but I feel that these symptoms are a direct result of the medication, and want to discontinue use.

REPLY
@hartman7635

The doctor says that the side effects may be caused by the medication, arrhythmia, low bp, shortness of breath are a rare side effect of the medication. I asked to be taken off the medication but he wants to wait and run more tests. I usually follow the advice of the doctor but I feel that these symptoms are a direct result of the medication, and want to discontinue use.

Jump to this post

@hartman7635 I can see your point, due to the fact you were put on them for your Blood Pressure i assume it was by a regular doctor. I was diagnosed with Arrythmias so i don't know what is the normal treatment for Blood Pressure. Arrythmias are usually caused by electrical problems of the heart. It seems strange to me that there aren't more options for blood pressure and i would ask why not try a different medication.

REPLY

Hello @hartman7635,

I wanted to follow-up and see how you are doing – did your doctor recommend another medication or did you start the weaning process?

REPLY
@kanaazpereira

Hello @hartman7635,

I wanted to follow-up and see how you are doing – did your doctor recommend another medication or did you start the weaning process?

Jump to this post

Hello, thank you for asking. I convinced my doctor to help me wean myself off the coreg, i successfully have been off of it for a few weeks and feel better, no longer having the arrhythmia problems. He has prescribed lowpresser.

REPLY

Hi @hartman7635,

Lopressor (Metoprolol) is used alone or together with other medicines to treat high blood pressure (hypertension).
There are some great discussions on Connect that might interest you:
– Side Effects of Metoprolol? https://connect.mayoclinic.org/discussion/metoprolol/
– Weaning off Metoprolol https://connect.mayoclinic.org/discussion/weaning-off-metoprolol/

May I ask how you are tolerating the Lopressor?

REPLY
@kanaazpereira

Hi @hartman7635,

Lopressor (Metoprolol) is used alone or together with other medicines to treat high blood pressure (hypertension).
There are some great discussions on Connect that might interest you:
– Side Effects of Metoprolol? https://connect.mayoclinic.org/discussion/metoprolol/
– Weaning off Metoprolol https://connect.mayoclinic.org/discussion/weaning-off-metoprolol/

May I ask how you are tolerating the Lopressor?

Jump to this post

GM Kanaaz, I’m looking forward to reading the link that you provided on Lopressor. I never knew this drug by that name. That said, I’ve always pronounced Metoprolol: Met Tropotol everyone knows what I mean.
It was prescribed to me for arrhythmia and not for HBP. The heart specialist who rx’d it was a good listener, a bit too into himself, maybe because he read all of the reviews saying that he is the best…. After seeing more doctors and cardiologists trying to figure out what was going on with me he told me that he read ALL of my records then asked a few questions and confidently said that he knew what the problem was and a simple procedure would fix everything. That said it wasn’t essential to do it right~a~way; the pills would work and/but since I was taking them to control arrhythmia to take them PRN. Taking them daily would like cause/create HBP. The PRN has driven almost every medical professional that hears that furious. Truth be known I’ve never had that “ little procedure “ and the symptoms that were freaking me out and drove me to many doctors, many tests and just about always the same advice and dx: there’s nothing wrong with you and more than likely your heart problems are in your head.

Connect.mayo could be a great place to post my story and perhaps learn from it. That said it would not be easy to do this in discussions because there is so much to the story and we already know how long my posts are that I don’t think I could make it work. Maybe with an editor the importance of the experience could help others. What was once a daily, multiple time a day experience hardly happens at all now.

I think that there are metaphorical similarities to other conditions as well, but who would believe me?

REPLY
@gypsychick71

Hi Friends..I am at a loss! In May 2019 my BP started to go up 160/102 at the highest but those were rare times ..I had all the normal heart bloodwork done..plus a heart monitor and kidney ultrasound..tests all normal..let me also say I'm only 48 a avid fitness person..yoga..peloton..weight lifting..in addition a 20 plus year vegan..non drinker..non smoker weight is 114lbs!!.NOW following Dr Esselsty plan ..yet my bp was still high so pcm thought I should take Carvedilol 3.25 2 x a day to bring bp down untiI I get into new Cardiologist on Jan 8. So started Carvedilol on Dec 11 at the 3.25 2 x a day..BP still was high end 130/90 so pcm asked that I increase to 6.25 2 xa day (I have done the increase only 1 day)..ugh I hate it! Feet are burning..eyes are burning..heart is POUNDING..night sweating..and the worst pressure in my head and eyes!!! I want off this stuff ASAP..but I'm scared how do I stop..go to 1 time a day? My PCM just keeps saying to take it but itbis aweful!!!! I have only taken this med for 3 weeks!!!

Jump to this post

@gypsychick71 Welcome to our group of caring, compassionate people we cant diagnose but give out help with none problems. My cardiologist put me on Coreg before my bypass surgery , I took it one night had the worst nightmears couldn't sleep for it . I called him the next day and was told to go off it . With me I had the chest pain and he then put me on the nitro patch . Even though you haven't seen your cardiologist yet I would call his office and talk to the nurse see if you can get any information from the Dr. By the way what is a PCM?

REPLY
@gypsychick71

Hi Friends..I am at a loss! In May 2019 my BP started to go up 160/102 at the highest but those were rare times ..I had all the normal heart bloodwork done..plus a heart monitor and kidney ultrasound..tests all normal..let me also say I'm only 48 a avid fitness person..yoga..peloton..weight lifting..in addition a 20 plus year vegan..non drinker..non smoker weight is 114lbs!!.NOW following Dr Esselsty plan ..yet my bp was still high so pcm thought I should take Carvedilol 3.25 2 x a day to bring bp down untiI I get into new Cardiologist on Jan 8. So started Carvedilol on Dec 11 at the 3.25 2 x a day..BP still was high end 130/90 so pcm asked that I increase to 6.25 2 xa day (I have done the increase only 1 day)..ugh I hate it! Feet are burning..eyes are burning..heart is POUNDING..night sweating..and the worst pressure in my head and eyes!!! I want off this stuff ASAP..but I'm scared how do I stop..go to 1 time a day? My PCM just keeps saying to take it but itbis aweful!!!! I have only taken this med for 3 weeks!!!

Jump to this post

@lioness PCM is a term used with Tricare for Primary Care Manager. So maybe that's what there referring to

Liked by lioness

REPLY

Hi Friends..I am at a loss! In May 2019 my BP started to go up 160/102 at the highest but those were rare times ..I had all the normal heart bloodwork done..plus a heart monitor and kidney ultrasound..tests all normal..let me also say I'm only 48 a avid fitness person..yoga..peloton..weight lifting..in addition a 20 plus year vegan..non drinker..non smoker weight is 114lbs!!.NOW following Dr Esselsty plan ..yet my bp was still high so pcm thought I should take Carvedilol 3.25 2 x a day to bring bp down untiI I get into new Cardiologist on Jan 8. So started Carvedilol on Dec 11 at the 3.25 2 x a day..BP still was high end 130/90 so pcm asked that I increase to 6.25 2 xa day (I have done the increase only 1 day)..ugh I hate it! Feet are burning..eyes are burning..heart is POUNDING..night sweating..and the worst pressure in my head and eyes!!! I want off this stuff ASAP..but I'm scared how do I stop..go to 1 time a day? My PCM just keeps saying to take it but itbis aweful!!!! I have only taken this med for 3 weeks!!!

REPLY
Please login or register to post a reply.